MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE WHISPER LS GUIDE WIRE
Model Number 1005351H
Medical Device Problem Codes Product Quality Problem (1506); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the mildly calcified, moderately tortuous, 90% stenosed mid right coronary artery.While using a whisper ls guide wire, the tip of the wire was unable to be manipulated due to thermal sagging [separation].An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the mildly calcified, moderately tortuous, 90% stenosed mid right coronary artery.While using a whisper ls guide wire, the tip of the wire was unable to be manipulated due to thermal sagging [separation].An unspecified guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.Subsequent to the initially filed report, the following information was received: the reported thermal sagging was a lack of support as the tip of the guide wire was too soft or flexible.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported materials too soft, flexible appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement through the mildly calcified, moderately tortuous, 90% stenosed anatomy, the guide wire tip kinked resulting in the thermal sagging or support issues.There is no indication of a product quality issue with respect to manufacture, design or labeling.H6: medical device problem code 1506 was removed.

Brand Name
HI-TORQUE WHISPER LS GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11267667
Report Number2024168-2021-00796
Device Sequence Number10951046
Product Code DQX
UDI-Device Identifier08717648037740
UDI-Public08717648037740
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1005351H
Device Catalogue Number1005351H
Device Lot Number0082171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date03/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1